A new question is answered every 9 seconds

Dull sore throat with Penicillin allergy and bloating with Azithromycin

Resolved Question:

I have a couple of things to ask. I've had a dull soar throat for for about 3 weeks now. I went to the doctor he said he didn't see anything abnormal. He just saw red irritation and that my lymph nodes were swollen. I was prescribed Ibuprofen 800mgs and Penicillin just in case it was strep or mono. The penicillin gave me an allergic reaction which made my lips itch, burn and cause my gums behind my teeth to peel and turn white. It was also hard to swallow so i stopped taking it. I went back to the doctor and presscirbed me another antibiotic AZITHROMYCIN. I didn't notice notice any side effects other than feeling bloated in my stomach and pelvic area. i'm not sure if it's the antibiotic or if I have an UTI.

I scared that I my have some sort of STI in my throat and in my groin area. Could I just be having anxiety or could I have possibly have a serious infection?


Category: Sexually Transmitted Diseases(STD)Specialist

Ask Your Own Question

Category: Select Speciality
Dr. Deepu Sebin Sebastian is online now

Expert:  Dr. Deepu Sebin Sebastian replied 4 Days.

Hello,

Thank you for asking your query at DoctorSpring.

The symptom pattern you have suggested is NOT likely to be of a STI . Feeling bloated in the stomach and pelvic area no way suggests a STI. As long as you have no pain while urination, discharge, rashes,blisters or lesions over your gential the symptoms do not suggest STI. However if you had unprotected sexual intercourse in the past, it can cause STI without any symptoms.

Again the current symptoms is more likely to a throat infection. Do complete the Azithromycin dose and await for response. Saline gargle with mild warm water can also help. Azithromycin is a good antibiotic which covers the bacteria that infects the throat.

A STI testing is recommended if you have any recent history of unprotected sexual intercouse.

Hope this helps
Please feel free to ask followup questions.
Thank you


Patient replied :

Thank you for that answer. I've been so worried. I haven't had any unprotected sex and have none of the symptoms that you stated.

I was freaking out because before I started using the antibiotics I developed a very faint skin rash on the corners of my mouth where the lips meet. it was noticeable with the naked eye unless I looked in a hand mirror. I'm thinking had a allergic reaction to some chapstick that I was using. I changed chapsticks and I still flared up. So i'm guessing that I have an allergy to some ingredient in chapsticks.

On another note could I possibly have a urinary tract infection? For the last 2 weeks I've been very bloated in my stomach and groin area. The gas made my abdomen hard to the touch caused swelling to the touch above my genitals. I was thinking that I may have re-injured a hernia again because my testicle and tube on the right side felt swollen.. I had bi-inguinal hernia surgery at age 16 before have had any major problems after the surgery. I didn't notice any bulge. I just felt a lot of pressure above my genitals and felt a pulling sensation if i touched my pelvic area above my genitals.

When urinate I don't have a burning sensation and I don't have a short stream when I do so. I just feel a lot of pressure in that area especially after a eat and I can't eat much without feeling so bloated. My food choices haven't been fattening or produce much gas. I've been eating salads with no meat and noodles.Do I need a stronger anti-acid??.. because the one I took doesn't help much.


Expert:  Dr. Deepu Sebin Sebastian replied 3 Days.

Hello,
SOrry for the delay in my reply.

Yes it could be the chapstick. But you did the right thing as it better not to take chances if there is suspicion of an allergic reaction.

Urinary tract infection is less likely. The bloated feel is bit non specific. You will have to wait for a couple of days to see whether it is persisting or evolving or disappearing. If this is related to hernia you would have obvious signs. UTI although less likely will be covered by the antibiotic your are taking.

You can taking an anti ulcer med like Prilosec. If you are taking something similar then no need to change.

Hope this helps. Please feel free to ask clarification / follow ups/
Thank you


Dr. Deepu Sebin Sebastian
Category: Select Speciality
Experience: 
MD, Internal Medicine - Stanley Medical School
Medical School - MBBS - Govt. Medical College, Kottyaam

Diagnostic Prediction - Stanford School of Medicine
Received Specialty training in Critical Care, Cardiology, Neurology, Gastroenterology, Nephrology from Stanley Medical College and in Endocrinology, Rheumatology.

Hematology and Geriatrics from Madras Medical College.
Dr. Deepu Sebin Sebastian and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.